A 59-year-old male with an abdominal mass that showed a diffuse large B cell lymphoma underwent extirpation of the tumor and chemotherapy. He subsequently received high-dose chemotherapy containing cyclophosphamide (1.5 g/m(2)/day x 2 days), followed by autologous peripheral blood stem cell transplantation. He developed congestive heart failure 5 days after administration of cyclophosphamide. His electrocardiogram showed extremely low voltage with ST segment change and echocardiogram showed diffusely increased left ventricular wall thickness, an increase in myocardial echogenicity, pericardial effusion, and generally decreased systolic function. Congestive heart failure progressed rapidly and he died the following day. Post-mortem examination of the heart revealed myocardial hemorrhage, yellowish brown pericardial effusion, and fibrinous pericarditis. His liver was atrophic and focal necrosis was observed histologically. Cyclophosphamide-induced cardiotoxicity occurred, even though the patient had both shown normal cardiac function before high-dose chemotherapy and had received a lower dose of cyclophosphamide. Concomitant administration of cytarabine might have affected his liver function and there might have been interaction between the drugs.